Share this:

Lexapro Pros and Cons Please

Posted by @stressedmesseddepressed, Wed, Mar 7 2:23pm

Hi, I start a new Psychiatrist (a real good one) next month (her first opening) and am going to ask her if I may switch from Duloxetine (Cymbalta) 60 mg (nasty withdrawal tapering symptoms if you have to get off it) and I’ve only heard good things about Lexapro for my two conditions — 1) MDD and 2) GAD. Anybody have any suggestions / comments about going on Lexapro? Pretty much the only negative I’ve read is that it can cause weight gain. But it’s supposed to be excellent for treating my conditions – major depressive disorder and generalized anxiety disorder. TY!!!

REPLY

I’ve been taking 20mg of Lexapro along with 5mg of Abilify for the past year and had excellent results treating my MDD and GAD. I also see a therapist. I have gained weight but find that a small price to pay, and I just need to start up exercise again anyway. 🙂

What I've heard is that now there is a genetic test that allow you to find out which antidepressant is right for you. You can try to have the talk with your psychiatrist

@guener

I’ve been taking 20mg of Lexapro along with 5mg of Abilify for the past year and had excellent results treating my MDD and GAD. I also see a therapist. I have gained weight but find that a small price to pay, and I just need to start up exercise again anyway. 🙂

Jump to this post

Thank you very much!

@lorena1egas

What I've heard is that now there is a genetic test that allow you to find out which antidepressant is right for you. You can try to have the talk with your psychiatrist

Jump to this post

Yes, I've been tested for some things. I have a problem with a gene mutation on the MTHKR gene and need to take 15 mg of L-methylfolate for it. Lexapro looks good to me for MDD (but it's not without it's problems like the weight gain you mentioned). I will certainly discuss anti-depressants for me that she (Psychiatrist) suggests when we meet. Thank you!

Feel well, may we all.

Hi – is the weight gain you mentioned a result of increased eating?

@shoregal45

Hi – is the weight gain you mentioned a result of increased eating?

Jump to this post

My weight gain is a result of eating more calories, maybe because I feel better.

@shoregal45

Hi – is the weight gain you mentioned a result of increased eating?

Jump to this post

I've gained considerable weight while being on Lexapro yet I don't have much of an appetite. Thinking perhaps I've outgrown the Lexapro. I'd be interested in getting that special test.

@shoregal45

Hi – is the weight gain you mentioned a result of increased eating?

Jump to this post

I haven't switched over to the Lexapro yet, but know a side effect with it is weight gain. It makes you want to eat more. Same for several other SSRIs like Paxil. Notorious for causing weight gain.

https://www.webmd.com/depression/features/antidepressants-weight-gain#1

Weight gain is partly alleviated by exercise, of course, and I wanted to remind those who can to exercise, the amazing anti-depressant properties of regular gentle exercise – yoga, walking, stretching, etc. Of course, People MUST check with their doctors before starting any exercise regimen!!!

"In one large study of more than 3,400 Finnish men and women published in the journal Preventive Medicine, researchers found that those who exercised at least two to three times a week experienced significantly less depression, anger, and stress than those who exercised less frequently or not at all."

@shoregal45

Hi – is the weight gain you mentioned a result of increased eating?

Jump to this post

Thanks for sharing that. Yes, some SSRIs are notoriously known for weight gain, including Lexapro, I've read. Feel well! (Me too!!) : )

@shoregal45

Hi – is the weight gain you mentioned a result of increased eating?

Jump to this post

Yeah, you're probably right. Glad you're feeling better. Thanks for sharing that! May we all feel well! : )

@lorena1egas

What I've heard is that now there is a genetic test that allow you to find out which antidepressant is right for you. You can try to have the talk with your psychiatrist

Jump to this post

Hi, @lorena1egas — yes, in fact, @gailb talked about the testing you mentioned in another discussion on Connect, here: http://mayocl.in/2DdzAm1.

Please login or register to post a reply.